TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
PurpleMoon Offline
Member
Junior TeenHelper
****
 
PurpleMoon's Avatar
 
Name: Billie
Gender: Female
Location: England

Posts: 294
Join Date: June 29th 2010

Question So Anti - depressants - February 16th 2013, 12:01 AM

I did make a similar thread but it didnít make much sense so I did this one.
Basically I have gone to the doctor for and she said that I have been getting headaches due to sever depression. She gave me a few websites to go on and to make an appointment with the IAPT she also gave me to weeks too look up somethingís about anti - depressants to be able to decide if I want to go on them or not. My mum thinks I should and Iím not to sure just because of the side effects, though I feel as if I should at least try it and if I donít like taken them then I can always stop.

I know there not a quick fix. I just want to know of taking them has helped you?


One day your life will flash before your eyes. Make sure its worth watching.


Memento mori - Remember you must die

Memento Vivere - Remember to live

Carpe diem - Seize the Day


ďMan cannot discover new oceans unless he has the courage to lose sight of the shore.Ē -Andre Gide
   
  (#2 (permalink)) Old
shiro Offline
Member
Welcome me, I'm new!
*
 
shiro's Avatar
 
Name: Hehe. You cant know!
Gender: None of your business.
Location: My somewhat warped mind.

Posts: 23
Join Date: July 14th 2012

Re: So Anti - depressants - February 16th 2013, 12:46 AM

They've helped me not feel so hopeless and down. Just be careful, because I was on Welbutrin and it made me worse; so if they put you on something, and it makes you worse (it led to me attempting suicide again), then tell your doctor IMMEDIATELY. I'm on Zoloft now. Some (like Zoloft) can make you REALLY nauseous if you don't eat something before taking them. I don't know your situation, but if your doctor thinks you should, then you probably should.
   
  (#3 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: So Anti - depressants - February 16th 2013, 03:15 PM

Can't imagine antidepressants would help with headaches...

I've taken most of them at one point or another. Currently on Effexor, which is really the first one that's helped. If you ever need to come off of it, though, withdrawal is awful.



The neon burns a hole in the night, and the Freon burns a hole in the sky.
You can find my kind living right on the fault line, eyes on the seaside, lives on the B-side, kites on the power lines.
   
  (#4 (permalink)) Old
Speckled Gecko Offline
Member
Not a n00b
**
 
Speckled Gecko's Avatar
 
Name: Sophie
Age: 25
Gender: Female
Location: England

Posts: 66
Join Date: January 14th 2012

Re: So Anti - depressants - February 19th 2013, 03:04 PM

Hi,
I think that it not only varies from person to person, but also on the situation.
I was first put on fluoxetine, which didn't help at all. They then put me on Sertraline which seemed to help. I came off them, but about 5 months ago I went back onto Sertraline. However, this time, they don't seem to be doing anything. The Doctor wants me to keep going with them for longer to see if they work again "when i'm less stressed", yeah, thanks Doc.
So, i think that going on them may be a good step in the right direction to feeling better, maybe give them about 2 months to start working. But as a previous person said, tell your Doctor if you think the side affects are too bad!
Good luck
   
  (#5 (permalink)) Old
shanrocks Offline
ShanRocks
Welcome me, I'm new!
*
 
shanrocks's Avatar
 
Age: 34

Posts: 34
Join Date: February 19th 2013

Re: So Anti - depressants - February 19th 2013, 06:11 PM

It is better to supplement your treatment with yoga. Depression is a psychological disorder in which people feel distressed or sad for a prolonged period of time. The yoga practices which are effective in managing this condition are Surya Namaskara, Shashank Bhujangasana, Dhanurasana, Bhastrika Pranayama and Abdominal Breathing.


   
  (#6 (permalink)) Old
Palmolive Offline
Purr Purr Purr.
Jeez, get a life!
***********
 
Palmolive's Avatar
 
Name: Jessie
Age: 25
Gender: Girly.
Location: The stars.

Posts: 5,791
Blog Entries: 2317
Join Date: January 31st 2009

Re: So Anti - depressants - February 19th 2013, 06:19 PM

Some people find them helpful, others don't. Medication affects every person differently. I've been on about 25 different anti-depresents/anti-psychotics and some have helped, some haven't. Some have made me very ill because I've been allergic and others have given me terrible side affects when I first started them.

I hate being on meds but one thing my team always tells me is what you have already said; If I try them and don't get on well, they can be stopped. Most side affects begin to stop over a few weeks but often begin to die down over a few days so sometimes its about sticking those first few days out even though it can be horrible.

In the long run, you weigh it all. If the side affects stop after the first few weeks then there's nothing to lose. They can take several weeks to work but if they may well help you, then that first few days/weeks of side affects may really be worth it in the long run.

However, for me, some side affects just were not worth it so it's all going to depend. Just make sure that if you feel very ill and have problems breathing, bringing up any blood etc, that you seek medical help. And remember to always talk to the person prescribing you them, before stopping them


"Only in the dark, can you see the stars..."
Josie 12/3/2014, always in my heart. Sue 19/2/2016; Peter, Ellie, Hannah, Andy, Kirtsie RIP.

Helplink Mentor l Article writer l Forum mod l Community Mod
   
Closed Thread

Bookmarks

Tags
anti, depressants

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.